MAUDE Adverse Event Report: SYNTHES GMBH FIBULINK(R) SYNDESMOSIS REPAIR KIT/TI; WASHER, BOLT NUT

SYNTHES GMBH FIBULINK(R) SYNDESMOSIS REPAIR KIT/TI; WASHER, BOLT NUT
Catalog Number FGS-1100
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an initial surgery for fracture on ankle joint with fibular lcp distal fibula plate, posterior malleolus 4.0 ccs, and tibiofibular interfibular fibulink.After the surgery, bone fusion was confirmed and as the patient requested removal, on (b)(6) 2026, the removal surgery was performed.During the removal, the following events occurred.A fibulink removal kit was used.The cap was removed without issue, and the fibulink was removed along with it.The surgeon then proceeded with the tibia screw removal procedure.A specialized screwdriver was inserted and rotated, initially with some resistance, but after a few rotations, it spun freely without resistance.Since it continued to spin freely without resistance, the extraction screw described in the procedure manual was used.It was inserted all the way in, but with little resistance.Fluoroscopy revealed that the extraction screw had advanced to about the middle of the tibia screw, which was deemed unusual.Upon removing the extraction screw, it was confirmed that the hollow section in front of the tibia screw was significantly widened.Judging that removal would be difficult using the standard procedure, the tibia screw removal was temporarily suspended.The lcp distal fibula plate was removed without issue.The surgeon then proceeded to remove the 4.0 ccs that had been inserted posteriorly into the posterior malleolus.A 1.2 mm k-wire was passed through the screw, and an attempt was made to remove it using a hollow screwdriver, but it was too stiff and the screwdriver would not turn.After several attempts, the screwdriver began to spin freely, and the head became stripped.An attempt was made with an extraction screw, but it did not bite into the screw, and it was determined that removal would be difficult with the current approach.The surgeon spoke with the patient and presented the options of either making a large hole from the medial side of the tibia to remove it, or leaving it in the body.The patient chose to leave it in the body, so the wound was cleaned and closed.The surgery was completed successfully with thirty minutes surgical delay.The surgeon commented that the tibia screw has a structure that makes it difficult to remove.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
FIBULINK(R) SYNDESMOSIS REPAIR KIT/TI
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25152538
Report Number8030965-2026-04526
Device Sequence Number10733602
Product Code HTN
UDI-Device Identifier00863176000317
UDI-Public(01)00863176000317(17)261101(10)23E016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162805
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFGS-1100
Device Lot Number23E016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer06/16/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale